MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM, RECERTIFIED
Model Number 380675-02
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An isi field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse replaced the patient side manipulator (psm) to resolve the issue.The system was tested and verified as ready for use.The psm is expected to be returned for analysis, but it has not yet been received.Therefore, the root cause of the customer reported failure mode could not be determined.A follow-up mdr will be submitted when the item has been received and failure analysis has completed their investigation.Intuitive surgical inc.(isi) technical support engineer (tse) verified event date and system serial # (b)(4) during the service support call.No photo or video was provided by the site for review.This complaint is considered a reportable event due to the following conclusion: the customer experienced some resistance from the arm 2 after the start of the procedure.While there was no harm or injury to the patient, system unavailability after the start of a surgical procedure could likely cause or contribute to an adverse event if it were to recur as it may lead to an injury due to the patient¿s inability to tolerate a conversion/abortion.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, an intuitive surgical (is) field service engineer (fse) was contacted for assistance.Some resistance in arm 2 was observed.Logs were clean but according to the customer the arm made unusual noise and wanted troubleshooting for arm 2.The procedure was completed with no patient injury.Intuitive surgical (is) contacted the site/reporter and obtained the following additional information regarding this event: the system functionality was checked upon powering on the system, the system initially powered on without errors.There is no traceable information about how long had the surgery been in progress when the problem occurred.The surgeon was able to solve the problem after rebooting the system.The procedure was completed with 4 arms and no specific information about the procedure delay has been provided.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, 4-ARM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15474782
Report Number2955842-2022-14129
Device Sequence Number11486016
Product Code NAY
UDI-Device Identifier00886874110737
UDI-Public(01)00886874110737
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123463
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380675-02
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2022
Initial Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age71 YR
Patient SexMale
Patient Weight98 KG